Dynamics of a polymer chain in an elongational flow

Citation
T. Hofmann et al., Dynamics of a polymer chain in an elongational flow, PHYS REV E, 61(3), 2000, pp. 2840-2847
Citations number
28
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
PHYSICAL REVIEW E
ISSN journal
1063-651X → ACNP
Volume
61
Issue
3
Year of publication
2000
Pages
2840 - 2847
Database
ISI
SICI code
1063-651X(200003)61:3<2840:DOAPCI>2.0.ZU;2-#
Abstract
The configurational and rheological properties of a flexible polymer chain in an elongational flow are studied analytically. To take into account the finite extensibility of a linear chain molecule, we apply the constraint of a fixed contour length, which leads to deformation dependent force coeffic ients. For the steady state, the distribution and partition functions are c alculated using the maximum entropy approach. A comparison of our predictio ns for the strain rate dependence of the deformation and the intrinsic visc osity with computer simulations yields good agreement. Furthermore, we anal yze the dynamics of the polymer chain for different nonequilibrium initial conformations by serving the Langevin equation. In this case the time to ap proach the steady state depends upon the chosen initial conformation.